Alert archive / Nevada / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 13, NWS Elko, NV

June 7, 2024Humboldt County, Lander County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jun 7, 2024, 1:41 PM PDT for Humboldt County, Lander County, Nevada. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2024, 1:41 PM PDT (20:41 UTC)
Expired
Jun 7, 2024, 2:15 PM PDT
In force
34 min
Issued by
NWS Elko, NV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Humboldt County, NV, Lander County, NV

The radar

The Elko radar (KLRX), 44 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2024-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2024-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2818 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

528 
WUUS55 KLKN 072041
SVRLKN
NVC013-015-072115-
/O.NEW.KLKN.SV.W.0013.240607T2041Z-240607T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Elko NV
141 PM PDT Fri Jun 7 2024

The National Weather Service in Elko Nevada has issued a

* Severe Thunderstorm Warning for...
  Southeastern Humboldt County in northwestern Nevada...
  Northern Lander County in north central Nevada...

* Until 215 PM PDT.

* At 140 PM PDT, a severe thunderstorm was located 14 miles west of
  Valmy, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lone Tree Mine and Trenton Canyon Mine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4064 11716 4066 11730 4068 11731 4068 11747
      4069 11747 4075 11748 4084 11721
TIME...MOT...LOC 2040Z 263DEG 12KT 4072 11739 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

97
1 follow-up statement
104 
WWUS55 KLKN 072114
SVSLKN

Severe Weather Statement
National Weather Service Elko NV
214 PM PDT Fri Jun 7 2024

NVC013-015-072124-
/O.EXP.KLKN.SV.W.0013.000000T0000Z-240607T2115Z/
Humboldt NV-Lander NV-
214 PM PDT Fri Jun 7 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUMBOLDT AND
NORTHERN LANDER COUNTIES WILL EXPIRE AT 215 PM PDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 4064 11716 4066 11730 4068 11731 4068 11747
      4069 11747 4075 11748 4084 11721
TIME...MOT...LOC 2114Z 263DEG 12KT 4073 11727 

$$

97

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:29 PM PDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 7, 12:29 PM PDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1229 PM PDT Fri Jun 7 2024

.SYNOPSIS...Another round of showers and thunderstorms expected
across northern and east-central Nevada today. Active weather
will continue through the weekend at least for northern Nevada
with more daytime showers and thunderstorms before drier
conditions settle in. Dry summer-like conditions next week, with
temperatures remaining above normal for the region with upper 80s
to low 90s for highs.

&&

.SHORT TERM...Tonight through Saturday night

An upper-level disturbance and mid-level moisture is promoting
showers and thunderstorms this afternoon across much of northern
and east- central Nevada today. The best mid-level dynamics will
support a marginal risk of severe weather across much of northern
Eureka, northern Lander, White Pine and Elko Counties. Gusty
outflow winds up to 70 mph, hail, frequent lightning along with
heavy rainfall will be the primary threats. Meanwhile, drier air
ushered into west central Nevada will reduce convection from west
to east late this afternoon into the evening hours. Thunderstorm
activity expected to wane tonight. After a brief break, active
weather will continue through Saturday with another round of
showers and thunderstorms mainly for parts of central and
northeastern Nevada. Highs will be in the upper 80s to lower 90s
with lows in the upper 50s.

.LONG TERM...Sunday through next Friday

A shortwave moves through Idaho and northern Nevada Sunday.
Instability and moisture remains present for isolated to numerous
showers and isolated to scattered thunderstorms mainly north of
and including the I-80 corridor. Model surface based CAPE and
DCAPE are currently showing values over 1000 J/kg which could lead
to an environment of gusty and erratic outflows winds, some of
which could reach severe strength. Highs in the upper 80s to lower
90s, with lows in the 50s.

Monday, some residual moisture and instability from the passing
shortwave, may produce some isolated showers and storms across
Eureka, White Pine and Elko counties during the afternoon.
Elsewhere, quiet conditions are expected. Highs will generally be
in the 80s with some areas pushing 90. Lows will be in the 50s.

Tuesday through Friday, zonal flow will keep things relatively
quiet, with dry conditions and highs in the upper 80s to near 90.
Wednesday through Friday, winds will be breezy and out of the
west during the afternoon 15-20 mph with locally higher gusts.
Lows in the 50s. Some spread appears in the models Friday and
beyond, however cluster analysis hints at some troughing possible
which could signal a cool down.

&&

.AVIATION...SHRA and VCTS will develop over much of the region
again this afternoon and evening, with the main concern being
strong gusty winds of 50kts or more. Thunderstorm outflow winds
may also produce blowing dust, with local reductions to VIS. With
cloud bases up around 10-12k feet today, not expecting too much in
the way of rain, though there is a chance of pea size to penny
size hail. Storms are expected to diminish by the mid to late
evening hours. The greatest chance for TS remains at KEKO and KELY
at around 45% this afternoon with lesser chances west along I-80
and US-50.

&&

.HYDROLOGY...Persistent above normal temperatures are expected to
increase remaining snowpack melt on mountain tops. Showers and
thunderstorms this afternoon and Friday could produce wetting
rains over the remaining snowpacks, leading to rapid increases in
flows in some of the creeks and streams.

The lower Humboldt near Battle Mountain is expected to slowly
rise but remain in action stage for the next several days.

Wildhorse Reservoir is forecast to remain in action stage for the
next several days.

Lamoille Creek continues to trend upward with diurnal fluctuations
in height between action stage and minor flood stage. Additional
snow melt in Lamoille Canyon could bring the level of Lamoille
Creek near or above minor flood stage this evening.

Jarbidge River is forecast to slowly rise but remain in action
stage over the next few days.

&&

.LKN Watches/Warnings/Advisories...

None.

&&

90/90/90

In the hours before

Special weather statement, Jun 7, 1:00 PM PDT, 41 minutes before
Special Weather Statement
National Weather Service Elko NV
100 PM PDT Fri Jun 7 2024

NVZ035-037-072030-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
100 PM PDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES THROUGH 130 PM PDT...

At 1259 PM PDT, Doppler radar was tracking a strong thunderstorm near
Eureka, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eureka and Eureka Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3943 11597 3949 11609 3978 11603 3965 11571
TIME...MOT...LOC 1959Z 207DEG 16KT 3952 11601

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

97
Special weather statement, Jun 7, 1:06 PM PDT, 35 minutes before
Special Weather Statement
National Weather Service Elko NV
106 PM PDT Fri Jun 7 2024

NVZ030-072030-
Humboldt County NV-
106 PM PDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HUMBOLDT COUNTY
THROUGH 130 PM PDT...

At 106 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of McDermitt, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
McDermitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4186 11758 4176 11791 4184 11801 4200 11787
      4200 11772
TIME...MOT...LOC 2006Z 233DEG 12KT 4185 11791

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

97
Special weather statement, Jun 7, 1:13 PM PDT, 28 minutes before
Special Weather Statement
National Weather Service Elko NV
113 PM PDT Fri Jun 7 2024

NVZ040-041-072045-
Northwestern Nye County NV-Northeastern Nye County NV-
113 PM PDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NYE COUNTY THROUGH
145 PM PDT...

At 113 PM PDT, Doppler radar was tracking a strong thunderstorm 32
miles southeast of Gillman Springs, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monitor Valley and Table Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3879 11667 3895 11677 3914 11639 3889 11625
TIME...MOT...LOC 2013Z 244DEG 21KT 3897 11653

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

90
Special weather statement, Jun 7, 1:30 PM PDT, 11 minutes before
Special Weather Statement
National Weather Service Elko NV
130 PM PDT Fri Jun 7 2024

NVZ035-037-072100-
Southern Lander County and Southern Eureka County NV-
White Pine County NV-
130 PM PDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT WESTERN WHITE PINE AND
SOUTHEASTERN EUREKA COUNTIES THROUGH 200 PM PDT...

At 130 PM PDT, Doppler radar was tracking a strong thunderstorm over
Eureka Airport, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eureka Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3950 11604 3958 11614 3977 11591 3953 11574
TIME...MOT...LOC 2030Z 239DEG 7KT 3958 11604

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

97
Special weather statement, Jun 7, 1:35 PM PDT, 6 minutes before
Special Weather Statement
National Weather Service Elko NV
135 PM PDT Fri Jun 7 2024

NVZ030-031-072100-
Northern Elko County NV-Humboldt County NV-
135 PM PDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN HUMBOLDT AND
NORTHWESTERN ELKO COUNTIES THROUGH 200 PM PDT...

At 135 PM PDT, Doppler radar was tracking a strong thunderstorm 27
miles northeast of Paradise Valley, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of eastern Humboldt
and northwestern Elko Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4166 11711 4174 11723 4193 11702 4175 11676
TIME...MOT...LOC 2035Z 227DEG 9KT 4175 11712

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

97
Special weather statement, Jun 7, 1:38 PM PDT, 3 minutes before
Special Weather Statement
National Weather Service Elko NV
138 PM PDT Fri Jun 7 2024

NVZ040-041-072115-
Northwestern Nye County NV-Northeastern Nye County NV-
138 PM PDT Fri Jun 7 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NYE COUNTY THROUGH
215 PM PDT...

At 137 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Round Mountain, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monitor Valley, Mount Jefferson, and Table Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3865 11684 3879 11699 3902 11673 3882 11651
TIME...MOT...LOC 2037Z 228DEG 16KT 3878 11685

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

90

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:02 PM PDTSpecial Weather StatementLKN28 min
Jun 6, 5:14 PM PDTSevere Thunderstorm WarningLKNElko46 min
Jun 6, 5:27 PM PDTSpecial Weather StatementLKN33 min
Jun 6, 5:46 PM PDTSpecial Weather StatementLKN44 min
Jun 6, 5:59 PM PDTSpecial Weather StatementLKN31 min
Jun 6, 6:36 PM PDTSpecial Weather StatementLKN24 min
Jun 6, 7:11 PM PDTSpecial Weather StatementLKN34 min
Jun 6, 7:15 PM PDTSpecial Weather StatementLKN30 min
Jun 6, 7:27 PM PDTSevere Thunderstorm WarningLKNElko23 min
Jun 7, 11:25 AM PDTSpecial Weather StatementLKN35 min
Jun 7, 11:51 AM PDTSpecial Weather StatementLKN24 min
Jun 7, 12:12 PM PDTSevere Thunderstorm WarningLKNElko33 min
Jun 7, 12:40 PM PDTSpecial Weather StatementLKN35 min
Jun 7, 12:44 PM PDTSevere Thunderstorm WarningLKNWhite Pine31 min
Jun 7, 12:46 PM PDTSevere Thunderstorm WarningLKNElko, White Pine29 min
Jun 7, 12:49 PM PDTSevere Thunderstorm WarningLKNEureka, Nye26 min
Jun 7, 12:52 PM PDTSpecial Weather StatementLKN38 min
Jun 7, 12:55 PM PDTSevere Thunderstorm WarningLKNElko, White Pine35 min
Jun 7, 12:57 PM PDTSpecial Weather StatementLKN33 min
Jun 7, 1:00 PM PDTSpecial Weather StatementLKNEureka30 min
Jun 7, 1:06 PM PDTSpecial Weather StatementLKN24 min
Jun 7, 1:13 PM PDTSpecial Weather StatementLKN32 min
Jun 7, 1:14 PM PDTSevere Thunderstorm WarningLKNWhite Pine11 min
Jun 7, 1:30 PM PDTSpecial Weather StatementLKNEureka30 min
Jun 7, 1:35 PM PDTSpecial Weather StatementLKN25 min
Jun 7, 1:38 PM PDTSpecial Weather StatementLKN37 min
Jun 7, 1:42 PM PDTSpecial Weather StatementLKN33 min
Jun 7, 1:45 PM PDTSevere Thunderstorm WarningLKNEureka, Lander, Nye26 min
Jun 7, 1:49 PM PDTSevere Thunderstorm WarningLKNElko13 min
Jun 7, 1:51 PM PDTSpecial Weather StatementLKN24 min
Jun 7, 1:59 PM PDTSpecial Weather StatementLKN31 min
Jun 7, 2:07 PM PDTSpecial Weather StatementLKN23 min
Jun 7, 2:11 PM PDTSpecial Weather StatementLKN34 min
Jun 7, 2:15 PM PDTSpecial Weather StatementLKN30 min
Jun 7, 2:26 PM PDTSpecial Weather StatementLKN34 min
Jun 7, 2:35 PM PDTSpecial Weather StatementLKN25 min
Jun 7, 2:48 PM PDTSpecial Weather StatementLKNWhite Pine27 min
Jun 7, 2:51 PM PDTSpecial Weather StatementLKNEureka24 min
Jun 7, 3:17 PM PDTSpecial Weather StatementLKN28 min
Jun 7, 3:28 PM PDTSpecial Weather StatementLKNEureka32 min
Jun 7, 3:52 PM PDTSpecial Weather StatementLKN23 min
Jun 7, 4:51 PM PDTSpecial Weather StatementLKN24 min
Jun 7, 4:54 PM PDTSpecial Weather StatementLKN36 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.